Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 10, NWS Memphis, TN

January 8, 2008Henry County, Weakley County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jan 8, 2008, 4:23 PM CST for Henry County, Weakley County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 2008, 4:23 PM CST (22:23 UTC)
Expired
Jan 8, 2008, 4:45 PM CST
In force
22 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Henry County, TN, Weakley County, TN

The radar

The Paducah radar (KPAH), 87 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 8, 1:26 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 426 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
426 m²/s²
0-3 km storm-relative helicity
368 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 2:39 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Jan 8, 2:39 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CST TUE JAN 8 2008

.DISCUSSION...
A SEVERE WEATHER DAY IS IN PROGRESS ACROSS THE MID SOUTH WITH A COLD
FRONT CROSSING THE MISSISSIPPI RIVER AROUND 2 PM CST. SPOTTERS ARE
CALLING IN WITH REPORTS OF A POSSIBLE TORNADO IN CROSS
COUNTY...GOLF BALL SIZE HAIL NEAR OSCEOLA AND DOWNED TREES IN
JONESBORO. TORNADO WATCH 9 COVERS MUCH OF THE MID SOUTH THROUGH 9
PM THIS EVENING. PLEASE REFERENCE THE LATEST WATCHES...WARNINGS
AND STATEMENTS ISSUED BY THIS OFFICE FOR THE LATEST SEVERE WEATHER
INFORMATION. A WIND ADVISORY ALSO REMAINS IN EFFECT UNTIL 6 PM.
THERE ARE REPORTS OF SUSTAINED WINDS IN EXCESS OF 25
MPH...THEREFORE WILL LET THE ADVISORY CONTINUE UNTIL ITS
EXPIRATION TIME.

THE COLD FRONT RESPONSIBLE FOR THE ONGOING SEVERE WEATHER WILL
EXIT THE REGION OVERNIGHT. SOUTHWEST FLOW ALOFT WILL PROVIDE A
BREAK FROM THE WEATHER ON WEDNESDAY. THE NEXT UPPER LEVEL TROUGH
WILL MOVE INTO THE CENTRAL U.S. ON THURSDAY. IT APPEARS THIS
TROUGH WILL PICK UP SOME GULF MOISTURE...HOWEVER THE BEST CHANCE
FOR PRECIPITATION WILL BE ACROSS NORTHEAST MISSISSIPPI.

A BROAD UPPER LEVEL TROUGH SETS UP OVER THE CENTRAL U.S. BY THIS
WEEKEND IN RESPONSE TO UPPER LEVEL RIDGING ALONG THE WEST COAST.
THIS IS A SIGNIFICANT PATTERN CHANGE FOR THE MID SOUTH. A MUCH
COLDER AND THE FOR MOST PART DRIER AIRMASS WILL SET UP OVER THE MID
SOUTH THIS WEEKEND AND EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  44  59  45  61 /  40  10  10  30
MKL  39  58  42  58 /  60  10  10  30
JBR  37  54  39  53 /  20  10  10  20
TUP  46  60  48  65 /  80  10  30  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&

OKULSKI
Hazardous weather outlook, Jan 8, 4:20 PM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
420 PM CST TUE JAN 8 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-100030-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
420 PM CST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF THE
MISSISSIPPI RIVER THROUGH 9 PM CST.  TORNADO WATCH 9 IS IN EFFECT
FOR PARTS OF WEST TENNESSEE AND NORTHERN MISSISSIPPI THROUGH
9 PM CST. THE MAIN HAZARD IS DAMAGING WINDS UP TO 70 MPH.  A FEW
TORNADOES AND HAIL UP TO THE SIZE OF GOLF BALLS ARE POSSIBLE AS WELL.

STRONG WINDS 20 TO 25 MPH WITH GUSTS OVER 40 MPH ARE POSSIBLE ALL
ACROSS THE MID-SOUTH THROUGH 6 PM CST.  A WIND ADVISORY REMAINS
IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

THE MID-SOUTH AMATEUR RADIO NETWORK HAS BEEN ACTIVATED.
MID-SOUTH SPOTTERS ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI
ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE MEMPHIS WEATHER
FORECAST OFFICE THROUGH THIS EVENING.

MBS

In the hours before

Local storm report, Jan 8, 3:13 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND GST     5 W BLACK ROCK          36.11N 91.20W
01/08/2008  M61.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
            ANEMOMETER.

1235 PM     TSTM WND DMG     1 W JONESBORO           35.82N 90.70W
01/08/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
            TREES DOWN INTO HOUSES AND PICKUP TRUCK

0126 PM     TORNADO          PARKIN                  35.26N 90.55W
01/08/2008                   CROSS              AR   LAW ENFORCEMENT

            TORNADO REPORTED IN PARKIN AREA

0146 PM     TSTM WND DMG     CARDWELL                36.05N 90.29W
01/08/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
            DOWN

0210 PM     TSTM WND DMG     SHERARD                 34.22N 90.72W
01/08/2008                   COAHOMA            MS   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN IN SHERARD.

0211 PM     HAIL             JOINER                  35.51N 90.15W
01/08/2008  M0.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            PENNY SIZE HAIL IN JOINER

0211 PM     TSTM WND DMG     BIRDSONG                35.46N 90.26W
01/08/2008                   MISSISSIPPI        AR   TRAINED SPOTTER

            DAMAGE TO A SHOP BUILDING

0214 PM     HAIL             1 S OSCEOLA             35.69N 89.99W
01/08/2008  M1.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA

0220 PM     TORNADO          5 S OSCEOLA             35.63N 89.99W
01/08/2008                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
            61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
            KNOWN INURIES AT TIME OF REPORT.

0245 PM     HAIL             DOWNTOWN MEMPHIS        35.13N 90.05W
01/08/2008  M0.75 INCH       SHELBY             TN   COUNTY OFFICIAL

            PENNY SIZE HAIL IN DOWNTOWN MEMPHIS

0255 PM     HAIL             BARTLETT                35.22N 89.84W
01/08/2008  M1.00 INCH       SHELBY             TN   BROADCAST MEDIA

            QUARTER SIZE HAIL ON BARTLETT BLVD

0255 PM     TSTM WND DMG     EDITH                   35.85N 89.55W
01/08/2008                   LAUDERDALE         TN   AMATEUR RADIO

            TREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES
            AND EDITH AREA NEAR HIGHWAY 88.

&&

CCD/JKT
Local storm report, Jan 8, 3:37 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND GST     5 W BLACK ROCK          36.11N 91.20W
01/08/2008  M61.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
            ANEMOMETER.

1235 PM     TSTM WND DMG     1 W JONESBORO           35.82N 90.70W
01/08/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
            TREES DOWN INTO HOUSES AND PICKUP TRUCK

0126 PM     TORNADO          PARKIN                  35.26N 90.55W
01/08/2008                   CROSS              AR   LAW ENFORCEMENT

            TORNADO REPORTED IN PARKIN AREA

0146 PM     TSTM WND DMG     CARDWELL                36.05N 90.29W
01/08/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
            DOWN

0210 PM     TSTM WND DMG     SHERARD                 34.22N 90.72W
01/08/2008                   COAHOMA            MS   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN IN SHERARD.

0211 PM     HAIL             JOINER                  35.51N 90.15W
01/08/2008  M0.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            PENNY SIZE HAIL IN JOINER

0211 PM     TSTM WND DMG     BIRDSONG                35.46N 90.26W
01/08/2008                   MISSISSIPPI        AR   TRAINED SPOTTER

            DAMAGE TO A SHOP BUILDING

0214 PM     HAIL             1 S OSCEOLA             35.69N 89.99W
01/08/2008  M1.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA

0220 PM     TORNADO          5 S OSCEOLA             35.63N 89.99W
01/08/2008                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
            61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
            KNOWN INURIES AT TIME OF REPORT.

0245 PM     HAIL             DOWNTOWN MEMPHIS        35.13N 90.05W
01/08/2008  M0.75 INCH       SHELBY             TN   COUNTY OFFICIAL

            PENNY SIZE HAIL IN DOWNTOWN MEMPHIS

0255 PM     HAIL             BARTLETT                35.22N 89.84W
01/08/2008  M1.00 INCH       SHELBY             TN   BROADCAST MEDIA

            QUARTER SIZE HAIL ON BARTLETT BLVD

0255 PM     TSTM WND DMG     EDITH                   35.85N 89.55W
01/08/2008                   LAUDERDALE         TN   AMATEUR RADIO

            TREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES
            AND EDITH AREA NEAR HIGHWAY 88.

0310 PM     TORNADO          4 NNW HALLS             35.92N 89.43W
01/08/2008                   LAUDERDALE         TN   TRAINED SPOTTER

            TREE AND STRUCTURAL DEBRIS ALONG HIGHWAY 51 IN EXTREME
            NORTHERN LAUDERDALE COUNTY NEAR DYER COUNTY BORDER.

&&

CCD/JKT
Local storm report, Jan 8, 3:50 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND GST     5 W BLACK ROCK          36.11N 91.20W
01/08/2008  M61.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
            ANEMOMETER.

1235 PM     TSTM WND DMG     1 W JONESBORO           35.82N 90.70W
01/08/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
            TREES DOWN INTO HOUSES AND PICKUP TRUCK

0126 PM     TORNADO          PARKIN                  35.26N 90.55W
01/08/2008                   CROSS              AR   LAW ENFORCEMENT

            TORNADO REPORTED IN PARKIN AREA

0146 PM     TSTM WND DMG     CARDWELL                36.05N 90.29W
01/08/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
            DOWN

0210 PM     TSTM WND DMG     SHERARD                 34.22N 90.72W
01/08/2008                   COAHOMA            MS   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN IN SHERARD.

0211 PM     HAIL             JOINER                  35.51N 90.15W
01/08/2008  M0.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            PENNY SIZE HAIL IN JOINER

0211 PM     TSTM WND DMG     BIRDSONG                35.46N 90.26W
01/08/2008                   MISSISSIPPI        AR   TRAINED SPOTTER

            DAMAGE TO A SHOP BUILDING

0214 PM     HAIL             1 S OSCEOLA             35.69N 89.99W
01/08/2008  M1.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA

0220 PM     TORNADO          5 S OSCEOLA             35.63N 89.99W
01/08/2008                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
            61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
            KNOWN INURIES AT TIME OF REPORT.

0245 PM     HAIL             DOWNTOWN MEMPHIS        35.13N 90.05W
01/08/2008  M0.75 INCH       SHELBY             TN   COUNTY OFFICIAL

            PENNY SIZE HAIL IN DOWNTOWN MEMPHIS

0250 PM     TORNADO          EDITH                   35.85N 89.55W
01/08/2008                   LAUDERDALE         TN   BROADCAST MEDIA

            TORNADO DAMAGED SEVERAL HOUSES...ONE TRAILER
            DESTROYED...ONE BRICK HOUSE LOST ROOF AND ONE BACK
            WALL...TREES 24 INCHES IN DIAMETER UPROOTED. NO KNOWN
            INURIES AT TIME OF REPORT.

0255 PM     HAIL             BARTLETT                35.22N 89.84W
01/08/2008  M1.00 INCH       SHELBY             TN   BROADCAST MEDIA

            QUARTER SIZE HAIL ON BARTLETT BLVD

0255 PM     TSTM WND DMG     EDITH                   35.85N 89.55W
01/08/2008                   LAUDERDALE         TN   AMATEUR RADIO

            TREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES
            AND EDITH AREA NEAR HIGHWAY 88.

0310 PM     TORNADO          4 NNW HALLS             35.92N 89.43W
01/08/2008                   LAUDERDALE         TN   TRAINED SPOTTER

            TREE AND STRUCTURAL DEBRIS ALONG HIGHWAY 51 IN EXTREME
            NORTHERN LAUDERDALE COUNTY NEAR DYER COUNTY BORDER.

&&

CCD/JKT
Special weather statement, Jan 8, 3:56 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
356 PM CST TUE JAN 8 2008

MSZ001-002-008-012-013-TNZ088-089-082300-
DE SOTO MS-MARSHALL MS-TATE MS-LAFAYETTE MS-PANOLA MS-FAYETTE TN-
SHELBY TN-
356 PM CST TUE JAN 8 2008

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 6 MILES SOUTHWEST OF COLLIERVILLE TO
6 MILES WEST OF BATESVILLE AT 356 PM CST...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DESOTO...FAYETTE...LAFAYETTE...MARSHALL...PANOLA...SHELBY
AND TATE COUNTIES...INCLUDING THE CITIES OF BATESVILLE...
COLLIERVILLE...HOLLY SPRINGS AND OXFORD...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 500 PM
CST.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Jan 8, 3:59 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
359 PM CST TUE JAN 8 2008

TNZ050>052-082230-
CROCKETT TN-HAYWOOD TN-MADISON TN-
359 PM CST TUE JAN 8 2008

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  EASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4
MILES WEST OF HILLVILLE AT 359 PM CST...MOVING NORTHEAST AT 55 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CROCKETT...HAYWOOD AND MADISON COUNTIES...INCLUDING THE
CITIES OF BROWNSVILLE AND JACKSON...SHOULD MONITOR THIS STORM
CLOSELY..

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Jan 8, 4:07 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
407 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND GST     5 W BLACK ROCK          36.11N 91.20W
01/08/2008  M61.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
            ANEMOMETER.

1235 PM     TSTM WND DMG     1 W JONESBORO           35.82N 90.70W
01/08/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
            TREES DOWN INTO HOUSES AND PICKUP TRUCK

0126 PM     TORNADO          PARKIN                  35.26N 90.55W
01/08/2008                   CROSS              AR   LAW ENFORCEMENT

            TORNADO REPORTED IN PARKIN AREA

0146 PM     TSTM WND DMG     CARDWELL                36.05N 90.29W
01/08/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
            DOWN

0210 PM     TSTM WND DMG     SHERARD                 34.22N 90.72W
01/08/2008                   COAHOMA            MS   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN IN SHERARD.

0211 PM     HAIL             JOINER                  35.51N 90.15W
01/08/2008  M0.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            PENNY SIZE HAIL IN JOINER

0211 PM     TSTM WND DMG     BIRDSONG                35.46N 90.26W
01/08/2008                   MISSISSIPPI        AR   TRAINED SPOTTER

            DAMAGE TO A SHOP BUILDING

0214 PM     HAIL             1 S OSCEOLA             35.69N 89.99W
01/08/2008  M1.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA

0220 PM     TORNADO          5 S OSCEOLA             35.63N 89.99W
01/08/2008                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
            61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
            KNOWN INURIES AT TIME OF REPORT.

0245 PM     HAIL             DOWNTOWN MEMPHIS        35.13N 90.05W
01/08/2008  M0.75 INCH       SHELBY             TN   COUNTY OFFICIAL

            PENNY SIZE HAIL IN DOWNTOWN MEMPHIS

0250 PM     TORNADO          EDITH                   35.85N 89.55W
01/08/2008                   LAUDERDALE         TN   BROADCAST MEDIA

            TORNADO DAMAGED SEVERAL HOUSES...ONE TRAILER
            DESTROYED...ONE BRICK HOUSE LOST ROOF AND ONE BACK
            WALL...TREES 24 INCHES IN DIAMETER UPROOTED. NO KNOWN
            INURIES AT TIME OF REPORT.

0255 PM     HAIL             BARTLETT                35.22N 89.84W
01/08/2008  M1.00 INCH       SHELBY             TN   BROADCAST MEDIA

            QUARTER SIZE HAIL ON BARTLETT BLVD

0255 PM     TSTM WND DMG     EDITH                   35.85N 89.55W
01/08/2008                   LAUDERDALE         TN   AMATEUR RADIO

            TREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES
            AND EDITH AREA NEAR HIGHWAY 88.

0300 PM     TORNADO          5 S DYERSBURG           35.97N 89.38W
01/08/2008                   DYER               TN   PUBLIC

            FARMHOUSE DESTROYED WITH DAMAGE SPREAD OVER 1/2
            MILE...MACHINE SHED DESTROYED...TREES DOWN...ALONG
            HIGHWAY 51 SOUTH OF DYERSBURG

0310 PM     TORNADO          4 NNW HALLS             35.92N 89.43W
01/08/2008                   LAUDERDALE         TN   TRAINED SPOTTER

            TREE AND STRUCTURAL DEBRIS ALONG HIGHWAY 51 IN EXTREME
            NORTHERN LAUDERDALE COUNTY NEAR DYER COUNTY BORDER.

&&

CCD/JKT

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 9:18 PM CSTWind AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more25 hr
Jan 8, 2:02 PM CSTSevere Thunderstorm WarningMEGCoahoma, Tunica58 min
Jan 8, 2:10 PM CSTSevere Thunderstorm WarningMEGDeSoto65 min
Jan 8, 3:00 PM CSTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica60 min
Jan 8, 3:41 PM CSTSevere Thunderstorm WarningMEGPanola, Tallahatchie, Yalobusha64 min
Jan 8, 4:55 PM CSTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Pontotoc65 min
Jan 8, 2:10 PM CSTTornado WarningMEGLauderdale, Tipton50 min
Jan 8, 2:47 PM CSTTornado WarningMEGDyer, Lauderdale43 min
Jan 8, 3:09 PM CSTSevere Thunderstorm WarningMEGFayette, Haywood, Shelby, Tipton51 min
Jan 8, 3:21 PM CSTTornado WarningMEGDyer, Gibson, Obion, Weakley24 min
Jan 8, 3:33 PM CSTFlash Flood WarningMEGShelby3 hr
Jan 8, 3:46 PM CSTTornado WarningMEGGibson, Obion, Weakley44 min
Jan 8, 4:07 PM CSTSevere Thunderstorm WarningMEGChester, Haywood, Madison38 min
Jan 8, 4:42 PM CSTSevere Thunderstorm WarningMEGCarroll, Henderson, Madison48 min
Jan 8, 10:32 AM CSTTornado WarningMEGLawrence, Randolph43 min
Jan 8, 12:51 PM CSTSevere Thunderstorm WarningMEGCross, Poinsett, St. Francis54 min
Jan 8, 1:02 PM CSTTornado WarningMEGCross43 min
Jan 8, 1:15 PM CSTSevere Thunderstorm WarningMEGCrittenden, Lee, St. Francis60 min
Jan 8, 1:28 PM CSTTornado WarningMEGCrittenden, Mississippi, Poinsett47 min
Jan 8, 2:19 PM CSTSevere Thunderstorm WarningMEGCrittenden, St. Francis41 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.